MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT615
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported following the intraocular lens implantation the patient had experienced corneal edema and a rise in the intraocular pressure.The patient had also complained about poor vision three days post operative.One week post operative the patient complained about vision not as sharp as hw would like it to be and states that there was no major improvement in the vision.Felt the vision was better out of the other eye with specs on than the surgery eye.There was no discomfort or irritation.The intraocular pressure was normal one week post surgery.Patient uncorrected distance vision is satisfactory and the patient was pleased with the visual outcome.The patient is also considering an lens exchange for the left eye as the lens was too strong.Addition information has been received stating the lens was explanted in a secondary procedure.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Information was provided that the stigmatism and visual issues were related to a calculation error.The 17.5 diopter lens was replaced with a non-toric 18.5 diopter lens.The degree of difference in the cylinder and spherical powers would support a calculation error.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and reported that the iol was exchanged for the different diopter power indicating the correct lens power was not implanted initially.There is no reported defect or fault with the iol.This was a measurement error that was not caught before surgery.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14485867
Report Number1119421-2022-01105
Device Sequence Number4735595
Product Code POE
UDI-Device Identifier00380652426220
UDI-Public00380652426220
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model NumberDAT615
Device Lot Number15218478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ VIVITY; ARGOS BIOMETER; ORA SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale